Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple proofs of some results of Reshetnyak


Author: Daniel Spector
Journal: Proc. Amer. Math. Soc. 139 (2011), 1681-1690
MSC (2010): Primary 49J45; Secondary 46E27, 46G10, 28C15
DOI: https://doi.org/10.1090/S0002-9939-2010-10593-2
Published electronically: September 17, 2010
Previous version: Original version posted September 16, 2010
Corrected version: Current version removes inaccurate historical reference in footnote 1.
MathSciNet review: 2763757
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give simpler proofs of the classical continuity and lower semicontinuity theorems of Reshetnyak.


References [Enhancements On Off] (What's this?)

  • 1. E. Acerbi, G. Dal Maso, New lower semicontinuity results for polyconvex integrals, Calc. Var. Partial Differential Equations 2 (1994), 329-371. MR 1385074 (97f:49011)
  • 2. G. Alberti, L. Ambrosio, A geometrical approach to monotone functions in $ R^n$, Math. Z. 230 (1999), 259-316. MR 1676726 (2000d:49033)
  • 3. L. Ambrosio, G. Dal Maso, On the relaxation in $ BV(\Omega;R^m)$ of quasi-convex integrals, J. Funct. Anal. 109 (1992), 76-97. MR 1183605 (93j:49012)
  • 4. L. Ambrosio, S. Mortola, V.M. Tortorelli, Functionals with linear growth defined on vector valued BV functions, J. Math. Pures Appl. (9) 70 (1991), 269-323. MR 1113814 (92j:49004)
  • 5. L. Ambrosio, N. Fusco, D. Pallara, Functions of bounded variation and free discontinuity problems, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2000. MR 1857292 (2003a:49002)
  • 6. G. Bellettini, G. Bouchitté, I. Fragalà, BV functions with respect to a measure and relaxation of metric integral functionals, J. Convex Anal. 6 (1999), 349-366. MR 1736243 (2000k:49016)
  • 7. G. Buttazzo, P. Guasoni, Shape optimization problems over classes of convex domains, J. Convex Anal. 4 (1997), 343-351. MR 1613491 (99b:49039)
  • 8. G. Folland, Real Analysis: Modern Techniques and Their Applications. John Wiley and Sons, New York, 1999. MR 1681462 (2000c:00001)
  • 9. I. Fonseca, Lower semicontinuity of surface energies, Proc. Roy. Soc. Edinburgh Sect. A 120 (1992), 99-115. MR 1149987 (94j:73069)
  • 10. I. Fonseca, The Wulff theorem revisited, Proc. Roy. Soc. London Ser. A 432 (1991), 125-145. MR 1116536 (92e:49053)
  • 11. I. Fonseca, S. Müller, A uniqueness proof for the Wulff theorem, Proc. Roy. Soc. Edinburgh Sect. A 119 (1991), 125-136. MR 1130601 (93c:49026)
  • 12. I. Fonseca, G. Leoni, J. Malý, Weak continuity and lower semicontinuity results for determinants, Arch. Ration. Mech. Anal. 178 (2005), 411-448. MR 2196498 (2006m:49020)
  • 13. I. Fonseca, G. Leoni, Modern methods in the calculus of variations: $ L^{p}$ spaces, Springer Monographs in Mathematics, Springer, New York, 2007. MR 2341508 (2008m:49001)
  • 14. C. Herring, Some Theorems on the Free Energies of Crystal Surfaces, Phys. Rev. 82 (1951), 87-93.
  • 15. J. Kristensen, F. Rindler, Relaxation of signed integral functionals in $ BV$, Calc. Var. 37 (2010), 29-62. MR 2564396
  • 16. J. Kristensen, F. Rindler, Characterization of Generalized Gradient Young Measures Generated by Sequences in $ W^{1,1}$ and $ BV$, Arch. Rational Mech. Anal., 197, no. 2 (2010), 539-598.
  • 17. R. Kohn, F. Otto, M.G. Reznikoff, E. Vanden-Eijnden, Action minimization and sharp-interface limits for the stochastic Allen-Cahn equation, Comm. Pure Appl. Math. 60 (2007), 393-438. MR 2284215 (2008a:35053)
  • 18. N.Q. Le, A gamma-convergence approach to the Cahn-Hilliard equation, Calc. Var. Partial Differential Equations 32 (2008), 499-522. MR 2402921 (2009d:35154)
  • 19. S. Luckhaus, L. Modica, The Gibbs-Thompson relation within the gradient theory of phase transitions, Arch. Rational Mech. Anal. 107 (1989), 71-83. MR 1000224 (90k:49041)
  • 20. Y.G. Reshetnyak, Weak convergence of completely additive vector funtions on a set (Russian) Sibirski Mat. Zh. 9 (1968) 1386-1394; translation in Siberian Math. J. 9 (1968), 1039-1045. MR 0240274 (39:1623)
  • 21. W. Rudin, Functional Analysis, International Series in Pure and Applied Mathematics, McGraw-Hill, Inc., New York, 1993. MR 1157815 (92k:46001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 49J45, 46E27, 46G10, 28C15

Retrieve articles in all journals with MSC (2010): 49J45, 46E27, 46G10, 28C15


Additional Information

Daniel Spector
Affiliation: Department of Mathematics, Carnegie Mellon University, Pittsburgh, Pennsylvania 15213-3890
Email: dspector@andrew.cmu.edu

DOI: https://doi.org/10.1090/S0002-9939-2010-10593-2
Received by editor(s): February 16, 2010
Received by editor(s) in revised form: May 18, 2010
Published electronically: September 17, 2010
Dedicated: To Pei Chen, whose love and support lift me daily
Communicated by: Tatiana Toro
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society